[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.175.236. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Grand Rounds
August 18, 1999

Glucocorticoid-Induced Adrenal Insufficiency

Author Affiliations

Author Affiliation: Division of Endocrinology, The Johns Hopkins University School of Medicine, Baltimore, Md. Dr Krasner is now with Pfizer Inc, Groton, Conn.

 

Grand Rounds at The Johns Hopkins Hospital Section Editors: David B. Hellmann, MD, D. William Schlott, MD, Stephan D. Sisson, MD, The Johns Hopkins Hospital, Baltimore, Md; David S. Cooper, MD, Contributing Editor, JAMA.

JAMA. 1999;282(7):671-676. doi:10.1001/jama.282.7.671

DR KRASNER: Our patient is a 36-year-old woman. Around 15 years ago, she began suffering recurrent episodes of acute sinusitis, followed by asthma attacks. She was treated repeatedly with bronchodilators, antibiotics, and short courses of glucocorticoids. During this time, she underwent 5 operations for hyperplastic sinus polyps. Two years ago, after a particularly severe asthma attack, her physician prescribed an indefinite course of glucocorticoid therapy. She began with prednisone, 25 mg/d for 2 months, followed by 20 mg/d for 2 more months. Then her medication was changed to triamcinolone, starting at 4 mg/d and the dosage slowly tapered to 2 mg/d.

First Page Preview View Large
First page PDF preview
First page PDF preview
×